Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 33, NWS Las Vegas, NV

September 21, 2022Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Sep 21, 2022, 10:09 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2022, 10:09 AM PDT (17:09 UTC)
Expired
Sep 21, 2022, 6:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3275 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS75 KVEF 211709
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1009 AM PDT Wed Sep 21 2022

NVZ015-220100-
/O.NEW.KVEF.WI.Y.0033.220921T1800Z-220922T0100Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
1009 AM PDT Wed Sep 21 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph
  possible.

* WHERE...Lincoln County including Caliente and Pioche.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ019-220100-
/O.NEW.KVEF.WI.Y.0033.220921T1709Z-220922T0100Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock Canyon
1009 AM PDT Wed Sep 21 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph below
  7000 feet. Gusts up to 60 mph above 7000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects or
  results in some trees blown down in the highest elevations. Tree
  limbs could be blown down and a few brief power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
748 
WWUS75 KVEF 220046
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
546 PM PDT Wed Sep 21 2022

NVZ015-019-220200-
/O.EXP.KVEF.WI.Y.0033.000000T0000Z-220922T0100Z/
Lincoln County-Spring Mountains-Red Rock Canyon-
Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
The Town Of Mt Charleston, and Red Rock Canyon
546 PM PDT Wed Sep 21 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

Winds will continue to ease through sunset and the wind advisory
has been allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 21, 2:37 AM PDT, 7 hours 32 minutes earlier.

Area forecast discussion, Sep 21, 2:37 AM PDT, 7 hours 32 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
237 AM PDT Wed Sep 21 2022

.SYNOPSIS...Gusty south winds will occur again across the region
today as a low pressure system lifts from northern California across
northern Nevada. Tropical moisture over Arizona will lead to
scattered showers and thunderstorms for Mohave County today followed
by drying tonight and Thursday. Dry weather with a warming trend can
be expected into the weekend as a ridge of high pressure builds.
&&

.SHORT TERM...Today through Thursday.

Northwest Arizona will see scattered showers and thunderstorms today
as it will be brushed by deep remnant tropical moisture spreading up
from Mexico across Arizona, Utah, Colorado and New Mexico. Isolated
showers or thunderstorms will be possible near the lower Colorado
River Valley around Lake Havasu and also eastern Lincoln County near
the Utah border. The rest of the region will remain dry and breezy
with gusty south winds 25-35 mph associated with a low pressure
system lifting from northern California across northern Nevada.

Recent satellite loops and surface obs showed clouds with bases
around 13-14 kft MSL spreading across Mohave and far eastern San
Bernardino counties overnight with surface dewpoints ranging from
the upper 40s in Kingman to the mid 50s at the Colorado City
Airport. The latest runs of the HRRR continue to indicate southwest-
northeast oriented bands of showers and thunderstorms developing
over southern and central Mohave County this morning then across the
Arizona Strip late morning through afternoon. Storm movement will be
20-30 mph but training cells will be possible as convection is aided
by the lift associated with a broad jet entrance region over
northern Arizona and Utah. The primary concern for training cells
and heavy rain is for the Short Creek basin near Colorado City. Over
southern Mohave County the HRRR indicates this potential over the
remote higher terrain mainly of Wikieup with minimal impacts to
populated areas. No change to the Flash Flood Watch which is in
effect for northern Mohave County until 8 PM MST this evening.

The moisture will be pushed to the east tonight and Thursday by dry
south to west resulting from the upper low making its way across
northern Utah and the Northern Intermountain Region. Chances for
showers and thunderstorms over Mohave County will diminish
significantly with only 20-30 percent chances east of a line from
Kingman to Mount Trumbull. Winds will be less than 15 mph for most
of the region Thursday except gusts 15-25 mph over central and
northern Mohave County.

.LONG TERM...Friday through the early next week.

The flow aloft will become more zonal by Friday and Saturday
resulting in a drying trend with fairly seasonable temperatures and
light winds. By Sunday and into early next week, an amplified ridge
will begin to build across the West, prompting a warming trend
heading into next week.  Current NBM deterministic guidance places
most of the lower deserts below 2000 feet back into triple digit
territory by Sunday and there is at least a low probability of a
stray 100 degree day or two next week into the Las Vegas Valley. The
calendar may suggest the arrival of fall, but the heat isn't ready
to let up just yet.
&&

.AVIATION...For Harry Reid...Prevailing south-southwest can be
expected today with increase speeds after 18Z gusting 25-30KT
through the afternoon. Scattered showers and thunderstorms can be
expected in the Peach Springs corridor. Winds will decrease to
around 10KT after sunset and become light and variable early
Thursday morning.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty south-southwest winds 20-30KT will develop across
the region late this morning through early this evening as a low
pressure system lifts from northern California across northern
Nevada. Scattered showers and a few embedded thunderstorms will
occur across northwest Arizona through the day. Moisture will push
to the east tonight and winds will decrease to less than 10KT
tonight through Thursday at all TAF sites in the region.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION...Adair
LONG TERM...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.